Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Newport/Morehead City, NC

June 27, 20115 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 27, 2011, 4:50 PM EDT for 5 counties in North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 4:50 PM EDT (20:50 UTC)
Expired
Jun 27, 2011, 5:30 PM EDT
In force
40 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 112 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:07 PM EDTTSTM WND DMGBear Grass, NCMULTIPLE TREES DOWN ALONG HARRY ARYS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS52 KMHX 272050
SVRMHX
NCC013-049-107-117-147-272130-
/O.NEW.KMHX.SV.W.0045.110627T2050Z-110627T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA
  EASTERN PITT COUNTY IN EASTERN NORTH CAROLINA
  EAST CENTRAL LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  WESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM HAMILTON TO FORT
  BARNWELL...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
  WILLIAMSTON TO 11 MILES EAST OF KINSTON...MOVING EAST AT 30 MPH.
  QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RIVERSIDE...PACTOLUS...
  HONOLULU...SHELMERDINE...
  WILLIAMSTON...
  JASPER...
  WILMAR...SMITHWICK...
  LIMA...WASHINGTON PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3599 7719 3593 7719 3594 7713 3593 7711
      3595 7704 3593 7702 3586 7703 3590 7692
      3581 7688 3585 7684 3589 7683 3587 7679
      3548 7695 3548 7699 3545 7696 3513 7709
      3525 7749 3601 7721
TIME...MOT...LOC 2050Z 288DEG 26KT 3600 7716 3530 7739

$$
DAG
1 follow-up statement
316 
WWUS52 KMHX 272114
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
514 PM EDT MON JUN 27 2011

NCC107-272122-
/O.CAN.KMHX.SV.W.0045.000000T0000Z-110627T2130Z/
LENOIR NC-
514 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LENOIR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3529 7740 3593 7717 3594 7713 3593 7711
      3595 7704 3593 7702 3586 7703 3590 7692
      3581 7688 3585 7684 3589 7683 3587 7679
      3548 7695 3548 7699 3545 7696 3519 7707
TIME...MOT...LOC 2112Z 288DEG 26KT 3595 7697 3525 7721

$$

NCC013-049-117-147-272130-
/O.CON.KMHX.SV.W.0045.000000T0000Z-110627T2130Z/
MARTIN NC-PITT NC-CRAVEN NC-BEAUFORT NC-
514 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN BEAUFORT...NORTHWESTERN CRAVEN...EASTERN PITT AND EASTERN
MARTIN COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF WILLIAMSTON TO 6 MILES 
SOUTHWEST OF VANCEBORO...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SMITHWICK...WILMAR...
CHOCOWINITY...WASHINGTON...WASHINGTON PARK...JAMESVILLE...ERNUL...
RIVER ROAD...BUNYAN...ASKINS...SLATESTONE AND DARDENS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND DAMAGING 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3529 7740 3593 7717 3594 7713 3593 7711
      3595 7704 3593 7702 3586 7703 3590 7692
      3581 7688 3585 7684 3589 7683 3587 7679
      3548 7695 3548 7699 3545 7696 3519 7707
TIME...MOT...LOC 2112Z 288DEG 26KT 3595 7697 3525 7721

$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:07 AM EDT, 13 hours 43 minutes earlier.

Area forecast discussion, Jun 27, 3:07 AM EDT, 13 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 AM EDT MON JUN 27 2011

.SYNOPSIS...
A TROF OF LOW PRESSURE WILL LINGER OVER THE MIDDLE OF THE STATE
THROUGH TONIGHT THEN DISSIPATE TUESDAY. A COLD FRONT WILL
APPROACH FROM THE NORTHWEST TUESDAY NIGHT AND BECOME STATIONARY
ALONG THE SOUTH COAST WEDNESDAY AND THURSDAY. IT WILL LIFT NORTH
AS A WARM FRONT FRIDAY. WEAK HIGH PRESSURE WILL COVER THE AREA
SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 3 AM MON...VERY MOIST AND UNSTABLE ATMOSPHERE WILL COVER THE
AREA TODAY WITH A FEW WEAK IMPULSES MOVING THROUGH THE FLOW TO
TRIGGER SCATTERED CONVECTION. BEST CHANCE WILL BE ALONG THE
COASTAL PLAIN CLOSER TO THE LEESIDE TROF OVER THE MIDDLE OF THE
STATE. FORECAST SOUNDINGS SHOW CAPE VALUES 3000-3700 J/KG WITH
LIFTED INDICES AROUND -8. WINDEX VALUES AVERAGE 40-45 KNOTS EXCEPT
GREENVILLE WITH A WINDEX OF 59 KNOTS. THEREFORE ALL STORMS THAT
DEVELOP TODAY WILL NEED TO BE MONITORED CLOSELY. HIGH TEMPS TODAY
FROM 00Z MAV/MET GUIDANCE CLOSE AND LOOK GOOD.

&&

.SHORT TERM /TONIGHT/...
AS OF 3 AM MON...WILL CONTINUE AFTERNOON POPS INTO THE EVENING
THEN TAPER BACK TO 30 PERCENT ALL AREAS OVERNIGHT. STILL SOME WEAK
ENERGY PASSING THROUGH THE MOIST ATMOSPHERE TO SET OFF SCATTERED
STORMS. 00Z GUIDANCE CONTINUES IN VERY CLOSE AGREEMENT ON TEMPS
AND ACCEPTED.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...NOT MUCH CHANGE IN PREVIOUS THINKING THRU
THIS UPCOMING WORK WEEK. NORTHWEST FLOW ALOFT CONTINUES WITH
STRONG MID-LEVEL SHORTWAVE TO CROSS THE REGION TUESDAY EVENING AND
NIGHT. AT THE SURFACE...A SLOW-MOVING COLD FRONT WILL WORK ITS WAY
INTO THE REGION WEDNESDAY BEFORE MOVING OFFSHORE AND BECOMING
DIFFUSE THURSDAY...THEN WORKING ITS WAY BACK NORTH AS A WARM FRONT BY
FRIDAY. AS FAR AS SENSIBLE WEATHER GOES...WILL HAVE HIGH CHANCE
POPS TUESDAY AFTERNOON AND NIGHT. INSTABILITY WILL BE MODERATE TO
HIGH WITH CAPE VALUES APPROACHING 3000 J/KG. EXPECT ANOTHER ROUND
OF TSTMS WITH THE ACTUAL FRONT ON WEDNESDAY AND WILL HAVE 30 TO 40
PCT POPS FOR THIS TIME PERIOD ALTHOUGH OVERALL INSTABILITY WILL
NOT BE AS GREAT AS ON TUESDAY. PRECIPITABLE WATER VALUES LOOK TO
BE HIGH ON THESE DAYS AS WELL (NEAR 2 INCHES)...SO HEAVY RAIN WILL
BE A THREAT ALONG WITH WET MICROBURSTS. BETTER AGREEMENT AMONGST
MODELS THAT THURSDAY WILL BE DRY AS FRONT IS OFFSHORE AND THINK
RELATIVELY DRY CONDITIONS WILL PERSIST INTO THE WEEKEND AS WEAK
UPPER RIDGE BUILDS ACROSS THE EASTERN UNITED STATES.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...VFR CONDITIONS TODAY OUTSIDE OF SCATTERED
CONVECTION. SURFACE WIND GUSTS AS HIGH AS 45 KNOTS POSSIBLE WITH
STORMS WITH 60 KNOTS POSSIBLE IN STRONGEST CELLS. ACTIVITY WILL
WEAKEN AND BECOME MORE SCATTERED FROM LATE EVENING THROUGH THE
OVERNIGHT. SURFACE WINDS WILL CONTINUE SOUTH SOUTHWEST TODAY AND
TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...WITH A WET AND UNSTABLE AIRMASS...EXPECT A
GOOD PROBABILITY OF OCCASIONAL MVFR/IFR CEILINGS IN NUMEROUS
SHOWERS AND TSTMS TUESDAY AFTERNOON AND EVENING AND AGAIN WEDS.
AREAS THAT RECEIVE RAIN WILL ALSO BE SUSCEPTIBLE TO MORNING
STRATUS AND FOG. EXPECT MOSTLY VFR CONDITIONS THURSDAY AND FRIDAY.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...THE BERMUDA HIGH WILL REMAIN IN PLACE WITH A TROF
OVER THE MIDDLE OF THE STATE. SOUTH TO SOUTHWEST WIND FLOW WILL
CONTINUE TODAY AND TONIGHT AROUND 10-15 KNOTS. SEAS WILL RUN 2-4
FEET TODAY INCREASING SLIGHTLY TO 3-5 FEET TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...HAVE ISSUED A SMALL CRAFT ADVISORY FROM 15Z
ON TUESDAY THROUGH 03Z ON THURSDAY FOR THE WATERS SOUTH OF OREGON
INLET. LONGER RANGE MODELS HAVE BEEN CONSISTENT IN INCREASING
GRADIENT AND BUILDING SEAS AS FRONTAL BOUNDARY SINKS SLOWLY INTO
THE REGION WITH 1020 MB+ HIGH LINGERING OVER THE CENTRAL ATLANTIC.
SEAS SHOULD BUILD TO ABOUT 6 OR 7 FEET...ESPECIALLY MORE THAN 10
MILES OFFSHORE STARTING LATE MORNING TUESDAY. SEAS SHOULD DIMINISH
BY EARLY THURSDAY MORNING AS COLD FRONT MOVES OFFSHORE AND HIGH
PRESSURE SETTLES OVER THE WATERS.

.RIP CURRENTS...A MINIMAL 1 FOOT/8 SECOND SWELL AND NORMAL
ASTRONOMICAL TIDES WILL LEAD TO A LOW RIP CURRENT THREAT FOR TODAY
ON AREA BEACHES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TUESDAY TO 11 PM EDT WEDNESDAY
     FOR AMZ152-154-156-158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, Jun 27, 11:00 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT MON JUN 27 2011

NCZ044-046-047-080-081-090>095-103-104-281500-
PITT-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1100 AM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045-079-281500-
MARTIN-WASHINGTON-GREENE-
1100 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-281500-
ONSLOW-
1100 AM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 3:09 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             COVE CITY               35.19N  77.32W
06/27/2011  E0.50 INCH       CRAVEN             NC   BROADCAST MEDIA

            PEA TO MARBLE SIZED HAIL IN COVE CITY

&&

EVENT NUMBER MHX1100320

JME
Special weather statement, Jun 27, 3:27 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EDT MON JUN 27 2011

NCZ090>093-272030-
CRAVEN-DUPLIN-JONES-LENOIR-
327 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES...CRAVEN AND
LENOIR COUNTIES THROUGH 430 PM EDT...

AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DEEP RUN...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WOODINGTON...
WOODINGTON...WYSE FORK...DOVER.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3537 7745 3505 7729 3504 7780 3519 7784
      3522 7784
TIME...MOT...LOC 1927Z 256DEG 16KT 3515 7771

DAG
Special weather statement, Jun 27, 3:49 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EDT MON JUN 27 2011

NCZ094-095-272045-
CARTERET-PAMLICO-
349 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND CARTERET
COUNTIES THROUGH 445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHORTONSVILLE...OR ABOUT 18 MILES WEST OF CEDAR ISLAND...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
PAMLICO COUNTY RURAL NORTHERN CARTERET COUNTY RURAL NORTHEASTERN
CARTERET COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3520 7676 3523 7649 3523 7648 3518 7653
      3520 7659 3517 7662 3518 7657 3515 7653
      3512 7655 3508 7645 3509 7641 3506 7642
      3502 7634 3506 7642 3502 7642 3501 7650
      3508 7648 3510 7656 3500 7671
TIME...MOT...LOC 1949Z 262DEG 12KT 3510 7662

8
Local storm report, Jun 27, 4:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             17 S WILLIAMSTON        35.61N  77.06W
06/27/2011  E0.88 INCH       BEAUFORT           NC   EMERGENCY MNGR

&&

EVENT NUMBER MHX1100321

BTC
Special weather statement, Jun 27, 4:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT MON JUN 27 2011

NCZ029-045-080-272145-
BEAUFORT-MARTIN-WASHINGTON-
439 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...WASHINGTON AND
MARTIN COUNTIES THROUGH 545 PM EDT...

AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMSTON...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...JAMESVILLE...DARDENS...PLYMOUTH...WESTOVER...MACKEYS AND
WILLIAMSTON.

HAZARDS INCLUDE...
PENNY TO NICKEL SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3594 7663 3575 7656 3566 7716 3592 7716
      3594 7713 3595 7704 3593 7702 3586 7703
      3587 7699 3590 7692 3586 7689 3584 7690
      3581 7688 3585 7684 3589 7683 3587 7676
      3595 7669
TIME...MOT...LOC 2038Z 237DEG 20KT 3581 7701

DAG
Local storm report, Jun 27, 4:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     OAK CITY                35.96N  77.30W
06/27/2011  M60 MPH          MARTIN             NC   PUBLIC

&&

EVENT NUMBER MHX1100322

MELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:10 AM EDTSmall Craft AdvisoryMHX59 hr
Jun 27, 7:09 AM EDTSpecial Weather StatementMHXLenoir66 min
Jun 27, 7:42 AM EDTSpecial Weather StatementMHXLenoir63 min
Jun 27, 1:32 PM EDTSpecial Weather StatementMHXOnslow43 min
Jun 27, 1:38 PM EDTSpecial Weather StatementMHXPamlico52 min
Jun 27, 1:49 PM EDTSevere Thunderstorm WarningMHXPamlico41 min
Jun 27, 1:53 PM EDTSevere Thunderstorm WarningMHXCraven, Pamlico52 min
Jun 27, 2:03 PM EDTSpecial Weather StatementMHXDuplin57 min
Jun 27, 2:15 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico30 min
Jun 27, 2:21 PM EDTAreal Flood AdvisoryMHXCraven, Pamlico84 min
Jun 27, 2:51 PM EDTSpecial Weather StatementMHXPamlico54 min
Jun 27, 2:55 PM EDTSevere Thunderstorm WarningMHXPamlico50 min
Jun 27, 3:00 PM EDTSpecial Weather StatementMHXDuplin60 min
Jun 27, 3:27 PM EDTSpecial Weather StatementMHXLenoir63 min
Jun 27, 3:49 PM EDTSpecial Weather StatementMHXPamlico56 min
Jun 27, 4:02 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt43 min
Jun 27, 4:19 PM EDTSevere Thunderstorm WarningMHXMartin, Pitt41 min
Jun 27, 4:39 PM EDTSpecial Weather StatementMHXMartin66 min
Jun 27, 5:13 PM EDTSevere Thunderstorm WarningMHXBeaufort, Washington47 min
Jun 27, 5:36 PM EDTSpecial Weather StatementMHXCurrituck54 min
Jun 27, 6:55 PM EDTAreal Flood AdvisoryMHXBeaufort, Dare, Hyde, Tyrrell, Washington80 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.